Aa
Aa
A
A
A
Close
Avatar universal

Testosterone nightmare

I have been married to my husband over 30 years. He was diagnosed with low T about 8 years ago and began testosterone shots. My sweet happy caring husband has changed into someone I no longer recognize. He has major mood swings, anger is the normal for him now. He is very aggressive and abusive mentally and physically. I have tried  to have heart to heart conversations with him but he does not see that he has changed he says I have changed. He grabs me and tries to force himself on me constantly even if I am sick and goes in to a rage if I don't do this as he demands. I had a major health problem and almost died. As soon as I got home from the hospital he was trying to force himself on me and it felt like rape. He drinks hard alcohol now as soon as he gets home from work and my anxiety is always the normal now. He doesn't believ e me when I try to tell him the way he treats me and tells me I am the one with the problem. He seems to believe he is always right and argument s are everyday' He p u ts me down in front of family and friends and I am a fraud to go anywhere to visit as he is always embarrassing me and thinks it is funny. When I confront him he denies it ever happens. This has ruined our marriage and I do not feel at this point it c an be saved. I was so glad to find t his site and see that many others are dealing with this same issue. It is so so sad to spend your like with a good husband  and father and then they turn into abusive mean angry strangers. I feel angry that our family is breaking up and will not ever be the way it was. Our grandchildren will be devastated made o by understand although he yells at me in front of them which makes them sad. It is so unfair to confuse and show that behaviour to them. I miss the loving caring man I married and now walk on eggshells everyday of my life to avoid the daily abuse. I was so full of happiness and wish we had that back. He denies he has any issues and constantly tells me to just leave then denies he said that. I would give anything to have my husband back but that man no longer exists. The longer he is on this the worse he gets. I feel helpless and  unloved.............
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Did you try talking privately to his doctor who supplies him with this medication.  I know of a person who had the same problem as your husband but fortunately for his wife he was taken off the medication and is ok now.
Helpful - 0
Avatar universal
There is another thread on here entitled "How much testosterone is too much". If you can find it, there is some good insight to be had there.

I know from personal experience what it can do to a guy and I'm willing to offer what advice I can, but I suggest you read that thread first.
Helpful - 0
Avatar universal
This could also be a matter of several contributing factors, too much T, repressed anger, feelings of inadequacy/insecurity. The black and white switch is worrisome in terms of a personality disorder that may not have been apparent before he felt "good enough" on testosterone I.e. more masculine energy, improved mood and sense of self, however;what you've described also points at a narcissistic or schizoid adaptation of a borderline personality. He may have felt inadequate and been the "perfect doting husband and father" in the early stages of the relationship. Coupled with low t, depression and or anxiety symptoms would be apparent unless the person were quite good at manipulating the way they're seen to others. Fix the testosterone, anxiety and depression and you've got a person beyond reproach whom demands their every need be met, even to the detriment of your health and safety;physical, mental, sexual. If he doesn't seem to care, perhaps he doesn't and you're experiencing late stages of being a primary source of narc supply. It bears exploring. Personal experience has given me deep insight into exactly your type of situation. My heart to you, be blessed.
Helpful - 0
Avatar universal
Hello...  word for word the same happened to me and my fiancé!!?   His anger is violent and he has forced hinself on me as well!  He called my late husband’s best friend a ****** ( he’s gay ) so I’ve lost all my friendships and my late husband’s family because he is jealsous my late husband was an attorney and made great money.  It’s so sad I love him but he diesel HIMSELF with his own bought kind!???  I left him and with one agreement wto see a psychiatrist changed everything and for me to be with him he cannot do it at all.  Now it’s little sex ( not even a tad like when I first met him! ) but it’s worth the calm man!! I wish you luck and just know many won’t. Are dealing with over testosterones animals!!
Helpful - 0
1 Comments
Sounds like it's a good trade off.  No one wants a volatile partner.  Was he depleted on testosterone so taking a supplement?
Have an Answer?

You are reading content posted in the Urology Community

Top Urology Answerers
11369760 tn?1449504372
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.